MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL POSIFLUSH; SALINE, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL POSIFLUSH; SALINE, VASCULAR ACCESS FLUSH
Catalog Number 306546
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Went to flush iv with prefilled 10ml posiflush and drew blood return into syringe, realized the syringe was filled with air, no saline.No air was injected into the iv, no impact to pt.Syringe was disconnected from iv site and placed aside.New flush was connected and used without incident.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation the syringe was reported to be filled with air.To support the investigation, one sample without flow wrap packaging was received for evaluation by the quality team.A connector and a blue cap were present at the syringe barrel luer in place of the original white cap.No saline was present, however, droplets of a clear solution were observed, possibly residual from the decontamination process.No additional information could be obtained from the sample.An empty syringe condition may occur as a result of a jam at the solution filling station.A device history record review was completed for material number 306546, lot 5218281.The review identified no quality issues during manufacture that could have contributed to the reported condition, and no related quality notifications were found.All processes and final inspections met specification requirements.Verification of the filling station confirmed that settings were correct, and product flow was acceptable.To date, no other similar events have been reported for this lot.Based on the investigation, including analysis of the returned sample, the customer reported condition is confirmed.

Brand Name
POSIFLUSH
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24424636
Report Number1911916-2026-00078
Device Sequence Number12247206
Product Code NGT
UDI-Device Identifier00382903065462
UDI-Public(01)00382903065462(17)280731(10)5218281
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K003553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306546
Device Lot Number5218281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown